Author Topic: Ativan to Valium taper  (Read 137 times)

[Buddie]

Ativan to Valium taper
« on: May 14, 2022, 08:56:35 am »
I joined BB to share my experience on Benzoís and to communicate with people going through a similar experience. Was using 2-3 mgs of Ativan for 1.5 months along with a low dose seroquel (50mgs). currently on a Valium taper at 10 mgs which I started 3 weeks ago..itís been rough because I gained such a strong dependence/tolerance on the high Ativan dose. The crossover to Valium  has been really tough because I was using the equivalent to 20-30 mgs and they originally cut me to 7 mgs of Valium but reinstated at 10 because I was experiencing severe withdrawal symptoms.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Ativan to Valium taper
« Reply #1 on: May 14, 2022, 09:05:20 am »
Hello [...] :hug: Welcome to Benzobuddies!

We are pleased you joined and look forward to hearing more from you.  I am sorry you were given the wrong equivalent of diazepam thatís awful, youíve done well to get through it.  Take it slow,  I am sure you will get plenty of support here.  Check out the forum, you will find some great support and lots of information.

Reducing your daily dose by somewhere between 5% and 10% every 10 - 14 days is the rule of thumb. Many go slower, whatever feels comfortable.

I'll leave you a few links:
 
Withdrawal Support
Planning Your Withdrawal (TaperPlans)

If you can take time to check out The Ashton Manual, It gives us a better understanding why we feel the way we do 

The Ashton Manual.

If you would like to add a signature (history of meds/doses etc) to help members give you relevant advice.  Go to the top of the page and select PROFILE then choose forum profile then insert drug history into the text box and remember to click change profile

Welcome aboard
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Ativan to Valium taper
« Reply #2 on: May 14, 2022, 10:01:49 am »
Thanks [...],
Iv studied and presented the Ashton Manuel to my doctor but he outright refused to mix Ativan and diazepam.Heís also keen on the thought that the equivalency is 5-1..he said itís actually between 5-10 which is a crazy range to be working with, especially putting me at the bottom of that range..  In a way, Iím kinda okay with decision (at this point). The first couple weeks of switching were torturous..I had a good night tonight at 10 mgs so maybe I saved some time by going through a little torture . I didnít sleep at all but was able to listen to music and go out for a drive which I enjoyed. Days are totally different story..at 7mgs I saw no windows  all day, canít work, wonít leave the house, akithisia, intrusive thoughts, crazy neuropathy in my feet which my doc suggests is something unrelated to benzo withdrawal (totally untrue). Iíve bitten almost all my nails off (sorry if thatís tmi). The GI issues are starting to rumble, I fear they will get worse as I go down but heís at least agreed to liquid taper once the dose gets small enough..just feel I should have been started higher but I fear reinstating higher at this point will crush my soul, I just want off asap
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Ativan to Valium taper
« Reply #3 on: May 14, 2022, 10:35:33 am »
You should be proud of yourself, you have a great attitude, it will get you through this ordeal.  I can identify with all of the symptoms you are experiencing.  I admire you for wanting to move forward, take your time. I am so glad your doctor has agreed to a liquid taper if things get tough at lower doses.  I had a lot of issues with my feet..I couldn't wear shoes! the pain was dreadful...all disappeared in recovery.

You will come through this

[...] :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Ativan to Valium taper
« Reply #4 on: May 14, 2022, 04:55:51 pm »
Iím pretty scared atm, Iím not really able to function during the day..waking up after minimal sleep with tingling all over the body and head pain..I know this taper was done improperly and I should have not been crossed over cold turkey. Iím already in so much discomfort, it seems inhumane. My body is strong but my mind has been incapacitated by the steep drop off, Iím simply going to deteriorate on this program..the night time dose settles me but was still unable to sleep, god..
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.